Journal of Mathematics and Statistics

Periodic and Non Periodic (Complex) Behavior of a Model of Bioreactor With Cell Recycling

G. Ibrahim, M. A. Ramadan, S. A.A El-Marouf and A. M. Al-Mahdi

DOI : 10.3844/jmssp.2007.1.11

Journal of Mathematics and Statistics

Volume 3, Issue 1

Pages 1-11

Abstract

A structured model of bioreactor for an activated sludge process was presented. The stability and bifurcation characteristics of the model are investigated, the bifurcation analysis of the model shows static and complex dynamic behavior (periodic and complex) over a wide range of the model parameters. The model exhibits a new interesting behavior (in some range of parameters) including four static limit points (turning points) and two Hopf points, that cause different kinds and rich of stability characteristics ranging from asymptotically stable and hysteresis to periodic and complex behavior.

Copyright

© 2007 G. Ibrahim, M. A. Ramadan, S. A.A El-Marouf and A. M. Al-Mahdi. This is an open access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.